Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 42, NWS La Crosse, WI

June 6, 20084 counties in Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 6, 2008, 1:32 AM CDT for 4 counties in Iowa. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2008, 1:32 AM CDT (06:32 UTC)
Expired
Jun 6, 2008, 2:15 AM CDT
In force
43 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 139 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 1:55 AM CDTTSTM WND GST 59Charles City, IA
Jun 6, 1:58 AM CDTTSTM WND GST 502 S Fredericksburg, IA
Jun 6, 2:09 AM CDTTSTM WND GST 41New Hampton, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 9:14 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
540 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 060632
SVRARX
IAC037-067-089-131-060715-
/O.NEW.KARX.SV.W.0042.080606T0632Z-080606T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
132 AM CDT FRI JUN 6 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLOYD COUNTY IN NORTH CENTRAL IOWA...
  MITCHELL COUNTY IN NORTH CENTRAL IOWA...
  CHICKASAW COUNTY IN NORTHEAST IOWA...
  WESTERN HOWARD COUNTY IN NORTHEAST IOWA...

* UNTIL 215 AM CDT

* AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH. THESE STORMS WERE ROUGHLY ALONG A LINE
  EXTENDING FROM ROCKFORD TO CLARKSVILLE TO CEDAR FALLS...MOVING
  NORTHEAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OSAGE AND NASHUA AROUND 140 AM...
  IONIA AND ST. ANSGAR AROUND 145 AM...
  RICEVILLE AND STACYVILLE AROUND 150 AM...
  NEW HAMPTON AND ELMA AROUND 155 AM...
  FREDERICKSBURG AROUND 200 AM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4350 9301 4350 9256 4292 9209 4291 9303
TIME...MOT...LOC 0632Z 212DEG 57KT 4311 9279 4282 9261
          4255 9247

$$

MW
4 follow-up statements
000 
WWUS53 KARX 060640
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
140 AM CDT FRI JUN 6 2008

IAC037-067-089-131-060715-
/O.CON.KARX.SV.W.0042.000000T0000Z-080606T0715Z/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
140 AM CDT FRI JUN 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CHICKASAW...FLOYD...WESTERN HOWARD AND MITCHELL COUNTIES...

AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE ROUGHLY
ALONG A LINE EXTENDING FROM OSAGE TO NASHUA...MOVING NORTHEAST AT
60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  IONIA AND FREDERICKSBURG AROUND 150 AM...
  NEW HAMPTON AND RICEVILLE AROUND 200 AM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4350 9301 4350 9256 4292 9209 4291 9303
TIME...MOT...LOC 0640Z 213DEG 67KT 4330 9282 4298 9256

$$

MW
000 
WWUS53 KARX 060648
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
148 AM CDT FRI JUN 6 2008

IAC037-067-089-131-060715-
/O.CON.KARX.SV.W.0042.000000T0000Z-080606T0715Z/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
148 AM CDT FRI JUN 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CHICKASAW...FLOYD...WESTERN HOWARD AND MITCHELL COUNTIES...

AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE ROUGHLY
ALONG A LINE EXTENDING FROM STACYVILLE TO IONIA TO DENVER...MOVING
NORTHEAST AT 65 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FREDERICKSBURG AROUND 155 AM...

WIND GUSTS TO 70 MPH AND REPORTS OF DOWNED TREES HAVE BEEN RECEIVED 
WITH THIS LINE OF STORMS RECENTLY. 

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4350 9301 4350 9256 4292 9209 4291 9303
TIME...MOT...LOC 0648Z 213DEG 67KT 4342 9270 4315 9246
          4277 9225

$$

MW
000 
WWUS53 KARX 060706
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
204 AM CDT FRI JUN 6 2008

IAC037-067-089-131-060715-
/O.CON.KARX.SV.W.0042.000000T0000Z-080606T0715Z/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
204 AM CDT FRI JUN 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT 
FOR CHICKASAW...FLOYD...WESTERN HOWARD...AND MITCHELL COUNTIES...

AT 155 AM...59 MPH WINDS WERE MEASURED AT THE CHARLES CITY AIRPORT.

AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE ROUGHLY
ALONG A LINE EXTENDING FROM GRAND MEADOW TO LIME SPRINGS TO
WAUCOMA...MOVING NORTHEAST AT 65 MPH.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4350 9295 4350 9256 4292 9209 4292 9255
TIME...MOT...LOC 0704Z 213DEG 66KT 4366 9248 4339 9225
          4300 9204

$$

MW
000 
WWUS53 KARX 060717
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
217 AM CDT FRI JUN 6 2008

IAC037-067-089-131-060727-
/O.EXP.KARX.SV.W.0042.000000T0000Z-080606T0715Z/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
217 AM CDT FRI JUN 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW...NORTHEASTERN
FLOYD...WESTERN HOWARD AND EASTERN MITCHELL COUNTIES EXPIRED AT 215
AM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.

LAT...LON 4350 9295 4350 9256 4292 9209 4292 9255
TIME...MOT...LOC 0706Z 213DEG 66KT 4369 9245 4342 9222
          4303 9201

$$

MW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:22 PM CDT, 10 hours 10 minutes earlier.

Area forecast discussion, Jun 5, 3:22 PM CDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
322 PM CDT THU JUN 5 2008

.SHORT TERM...TONIGHT THROUGH SUNDAY

FORECAST CONCERNS FOCUS AROUND SEVERE AND HEAVY RAIN THREAT
TONIGHT...AND CONTINUED THUNDERSTORM CHANCES GOING THROUGH THE
WEEKEND.

SURFACE MAP THIS AFTERNOON HAD A 989MB LOW OVER NORTH CENTRAL KS
WITH A WARM FRONT EXTENDING NORTHEAST THROUGH CENTRAL IA...AND THEN
TO ALONG THE WI/IL BORDER. JUICY AIRMASS WORKING INTO THE REGION
WITH DEW POINTS IN THE MID 60S NORTH OF THE FRONT...TO THE LOWER 70S
RIGHT ALONG AND SOUTH OF THE FRONT. RADAR MOSAIC SHOWING WIDESPREAD
CONVECTION FIRING ACROSS NORTHERN NEB/SD/SOUTHWEST MN ON NOSE OF
COPIOUS MOISTURE TRANSPORT WHICH IS IMPINGING ON THE WARM FRONT.
LATEST WATER VAPOR IMAGERY SHOWING STRONG JET STARTING TO EXIT BASE
OF THE DEEP TROUGH/CLOSED LOW LOCATED OVER CO. NOSE OF THIS JET
ENERGY ALSO HELPING TO FIRE THE CONVECTION ACROSS THE PLAINS INTO
SOUTHWEST MN.

05.121Z GFS/NAM AND 05.09Z SREF ALL IN PRETTY GOOD AGREEMENT THROUGH
THE PERIOD AS FAR AS HANDLING OF UPPER/SURFACE FEATURES.

FOR TONIGHT...THE LOW OVER NORTH CENTRAL KS WILL CONTINUE TO
STRENGTHEN AND MOVE NORTHEAST INTO WEST CENTRAL MN BY FRI 12Z. THIS
WILL LIFT THE WARM FRONT INTO NORTHERN WI. CAPPING SOUTH OF THE WARM
FRONT WILL LIKELY INHIBIT WIDESPREAD CONVECTION ACROSS SOUTHERN
SECTIONS OF THE FORECAST AREA...ALONG/SOUTH OF I-90.
MEANWHILE...ACROSS CENTRAL AND NORTHERN PARTS OF THE FORECAST
AREA...ONGOING CONVECTION ACROSS WESTERN MN WILL LIKELY GROW EAST
ALONG THE NORTHERN PERIPHERY OF THE CAP AND AMPLE MOISTURE
TRANSPORT. HAVE TAILORED POP GRID TO REFLECT THIS. WITH STRENGTH OF
MOISTURE TRANSPORT/0-6KM BULK SHEAR/AND MUCAPE AROUND 1500J/KG A FEW
OF THE STORMS COULD BE SEVERE ALONG WITH A TORNADIC THREAT ALONG THE
WARM FRONT WHERE FAVORED HELICITY WILL EXIST. THIS WOULD BE ALONG
AND NORTH OF I-90 GOING INTO THE EVENING HOURS. BY MIDNIGHT...THE
FRONT SHOULD BE PUSHED NORTH OF THE AREA...WHILE THE COLD FRONT FROM
THE LOW PUSHES INTO WESTERN IA. LIFT AHEAD OF THE FRONT AND ERODING
CAP SHOULD ALLOW CONVECTION TO RE-FIRE AHEAD OF THE FRONT. CAPE DOES
DIMINISH IN THE 06-12Z TIME FRAME INTO THE 600-100J/KG RANGE...BUT
0-6KM BULK SHEAR STAYS IN THE 60-70KT RANGE. THIS MAY STILL PRODUCE
A SEVERE THREAT OVERNIGHT. IN THE MEANTIME...WITH PRECIPITABLE WATER
VALUES IN THE 1.5 TO 2 INCH RANGE...STORMS COULD PRODUCE SOME
LOCALIZED HEAVY RAIN...SEE HYDROLOGY DISCUSSION BELOW.

SHRA/TS CHANCES WILL CONTINUE INTO SATURDAY MORNING AS THE COLD
FRONT CONTINUES TO PUSH EAST ACROSS THE AREA. APPEARS DRY SLOT UNDER
THE DEEP LOW LIFTING THROUGH NORTHERN MN INTO CANADA WILL WORK INTO
THE AREA DURING THE AFTERNOON...PUSHING THE BULK OF SHRA/TS ACTIVITY
INTO EASTERN WI. TRIED TO TAILOR SKY/POP GRIDS TO REFLECT THIS.
WINDS WILL BE A FACTOR FRIDAY WITH GOOD MIXING ALONG/BEHIND THE COLD
FRONT. STRONG PRESSURE GRADIENT LIKELY WILL PRODUCE SOUTH TO
SOUTHWEST WINDS IN THE 20-30 MPH RANGE WITH GUST AROUND 40 MPH. MAY
HAVE TO CONSIDER A WIND ADVISORY BASED ON THIS. WITH ALL THE ACTIVE
WEATHER GOING ON CURRENTLY...WILL HOLD OFF ISSUANCE ON THIS
SHIFT...BUT WILL PASS ONTO THE EVENING/NIGHT SHIFT FOR
CONSIDERATION. FOR NOW...WILL INCLUDE WINDY CONDITIONS IN UPDATED
HWO THIS AFTERNOON.

LOOKS LIKE A BRIEF BREAK IN THE ACTIVE WEATHER FRIDAY NIGHT AS A
WEAK RIDGE OF HIGH PRESSURE DRIFT ACROSS THE AREA.

BY SATURDAY...ALL THE SHORT TERM MODELS IN GOOD AGREEMENT IN
BRINGING A MID-LEVEL SHORTWAVE TROUGH OUT OF ROCKIES INTO THE UPPER
MIDWEST. AT THE SURFACE A SOUTHWEST TO NORTHEAST STATIONARY FRONT
WILL LAY ACROSS THE AREA. CONVERGENCE ALONG THE FRONT...COUPLED WITH
AMPLE MOISTURE TRANSPORT/LIFT ASSOCIATED WITH ENTRANCE REGION OF
110KT JET TO THE NORTH OF THE AREA/CAPES INCREASING INTO THE
2500-3000J/KG RANGE/0-6KM BULK SHEAR 45-55KT...WILL PRODUCE ANOTHER
SEVERE THREAT ACROSS THE AREA.

SHRA/TS CHANCES CONTINUE SATURDAY NIGHT INTO SUNDAY AS THE FRONT
MOVES SLOWLY SOUTHEAST THROUGH THE REGION. HIGHER CAPE VALUES/AND
PERSISTENT 45-55KT 0-6KM BULK SHEAR WILL CONTINUE TO PRODUCE STRONG
TO SEVERE THUNDERSTORM CHANCES.

.LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY

05.00Z ECMWF AND 05.12Z GFS CONTINUE TO DEPICT A VERY ACTIVE PATTERN
THROUGH THE PERIOD. BOTH MODELS SHOWING A NEARLY STATIONARY FRONTAL
BOUNDARY LINGERING FROM THE GREAT LAKES INTO THE CENTRAL PLAINS
SUNDAY NIGHT THROUGH MONDAY NIGHT. SEVERAL MID-LEVEL SHORTWAVE
TROUGHS/SURFACE LOWS WILL RIPPLE NORTHEAST ALONG THIS BOUNDARY FOR
ROUNDS OF SHRA/TS ACROSS THE AREA. WITH MEAN TROUGHING STAYING OUT
WEST...UPPER LEVEL JET ENERGY WILL FOCUS FROM THE PLAINS INTO THE
UPPER MIDWEST. AND...WITH AMPLE AVAILABLE LOW LEVEL GULF MOISTURE...
SHRA/TS CHANCES THROUGH THE REMAINDER OF THE PERIOD SEEMS WELL
WARRANTED.

&&

.AVIATION...

WARM FRONT ALONG I-90 CORRIDOR FOR A PERIOD THIS AFTERNOON AND
EVENING WILL ALLOW A CHANCE FOR +TSRA INITIATION INVOF KLSE AND
KRST. STILL SOME UNCERTAINTY AS TO WHERE THE TSRA WOULD FORM AND
THUS HAVE LEFT A WINDOW OF CB IN THE TAF BUT MAY NEED TO RAPIDLY
UPGRADE IF AIRFIELDS LOOK TO BE AFFECTED. CONFIDENCE IS LOW ON EXACT
INITIATION LOCATION. HAIL...WINDS TO 60 MPH...AND ISOLATED TORNADOES
ARE POSSIBLE WITH THE STORMS.

LATER TONIGHT...A N-S ORIENTED SQUALL LINE IS LIKELY TO COME IN FROM
THE WEST. HOWEVER...IT COULD BE WEAKENING RAPIDLY AS IT MOVES
IN...THEREFORE USED CB AGAIN AND DID NOT INCLUDE TSRA INTO THE TAF.
SHOULD THIS LINE DEVELOP TO THE WEST...WILL UPDATE TAFS TO INCLUDE
TSRA.

ANY TSRA THAT FORM WITH HAVE HEAVY RAINFALL AND REDUCED VISIBILITY.

.HYDROLOGY...TONIGHT THROUGH THE WEEKEND

OVERNIGHT...A COLD FRONT WILL MOVE EASTWARD THROUGH WESTERN IA/MN
TOWARD THE AREA. WITH PRECIPITABLE WATER VALUES IN THE 1.5 TO 2 INCH
RANGE...STORMS AHEAD OF THIS FRONT WILL BE CAPABLE OF VERY HEAVY
DOWNPOURS WITH LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE
ALONG AND WEST OF A LINE FROM LAKE CITY MN SOUTHWARD THROUGH NEW
HAMPTON IA. SINCE THIS HEAVY RAIN WILL BE LOCALIZED AND HARD TO
PINPOINT...AND MAINLY WEST OF THE AREA THAT HAS RECEIVED HEAVY
RAINFALL WEDNESDAY OVERNIGHT...WILL HOLD OFF ON ANY HEADLINES. A
NEARLY STATIONARY FRONT WILL LAY UP FROM NORTHEAST TO SOUTHWEST
ACROSS THE AREA SATURDAY THROUGH SUNDAY. SEVERAL DISTURBANCES ARE
EXPECTED TO RIPPLE NORTHEAST ALONG THE FRONTAL BOUNDARY...PRODUCING
PERIODS OF POTENTIALLY HEAVY RAINFALL. WILL HAVE TO KEEP AN EYE ON
THIS SITUATION FOR FLOODING THREAT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...DAS
AVIATION..........BAUMGARDT
Hazardous weather outlook, Jun 5, 9:22 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
922 PM CDT THU JUN 5 2008

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-061100-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-
MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA-
922 PM CDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
WESTERN AND CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE FOR PARTS OF THE REGION THROUGH ABOUT
11 PM...AS AN UNSTABLE...MOIST AIR MASS INTERACTS WITH A WARM FRONT.
SOME STORMS COULD BE STRONG...WITH HAIL AND STRONG WINDS.

A COLD FRONT IS EXPECTED TO MOVE ACROSS IOWA AND MINNESOTA
OVERNIGHT...ASSOCIATED WITH A SURFACE LOW PRESSURE SYSTEM AND COLD
FRONT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
THIS FRONT. THESE STORMS WILL LIKELY BE STRONG...AND POSSIBLY
SEVERE...ESPECIALLY WEST OF THE MISSISSIPPI RIVER...AND AFFECT THE
LOCAL AREA FROM 11 PM OR MIDNIGHT OVER MINNESOTA...THROUGH 4 OR 5 AM
OVER WISCONSIN. DAMAGING WINDS AND BRIEF HEAVY RAINS ARE THE PRIMARY
THREATS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM POTENTIAL WILL CONTINUE INTO FRIDAY MORNING...MAINLY EAST
OF THE MISSISSIPPI RIVER...BEFORE ENDING BY NOON. WINDS WILL BE
QUITE STRONG FRIDAY AS WELL WITH MANY AREAS EXPERIENCING GUSTS OF 30
TO 40 MPH.

THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK. IT APPEARS THERE WILL BE ENOUGH INSTABILITY SATURDAY
AND SUNDAY FOR SEVERE WEATHER POTENTIAL. HEAVY RAINFALL FROM THE
VERY MOIST AIR MASS IN PLACE COULD ALSO LEAD TO FLOOD PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION STILL APPEARS LIKELY OVERNIGHT ALONG AND NORTH OF
THE I-90 CORRIDOR...ESPECIALLY ACROSS MINNESOTA. IN ADDITION...
RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT COUPLE DAYS...AND
SHOULD THE THREAT OF FLOODING MATERIALIZE...REPORTS OF RIVER LEVELS
WOULD ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-WIZ054-055-061-061100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-WINNESHIEK-
922 PM CDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

A COLD FRONT IS EXPECTED TO MOVE ACROSS IOWA AND MINNESOTA
OVERNIGHT...ASSOCIATED WITH A SURFACE LOW PRESSURE SYSTEM AND COLD
FRONT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
THIS FRONT. THESE STORMS WILL LIKELY BE STRONG...AND POSSIBLY
SEVERE...ESPECIALLY WEST OF THE MISSISSIPPI RIVER...AND AFFECT THE
LOCAL AREA FROM 11 PM OR MIDNIGHT OVER NORTHEAST IOWA...THROUGH
4 OR 5 AM OVER WISCONSIN. DAMAGING WINDS AND BRIEF HEAVY RAINS
ARE THE PRIMARY THREATS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM POTENTIAL WILL CONTINUE INTO FRIDAY MORNING...MAINLY EAST
OF THE MISSISSIPPI RIVER...BEFORE ENDING BY NOON. WINDS WILL BE
QUITE STRONG FRIDAY AS WELL WITH MANY AREAS EXPERIENCING GUSTS OF 30
TO 40 MPH.

THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK. IT APPEARS THERE WILL BE ENOUGH INSTABILITY SATURDAY
AND SUNDAY FOR SEVERE WEATHER POTENTIAL. HEAVY RAINFALL FROM THE
VERY MOIST AIR MASS IN PLACE COULD ALSO LEAD TO FLOOD PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING. SPOTTER REPORTS
TOWARD MORNING WOULD BE HELPFUL SHOULD THE LINE OF THUNDERSTORMS
SHIFT THROUGH AFTER 3 AM. IN ADDITION...RAINFALL REPORTS WOULD BE
APPRECIATED OVER THE NEXT COUPLE DAYS...AND SHOULD THE THREAT OF
FLOODING MATERIALIZE...REPORTS OF RIVER LEVELS WOULD ALSO BE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:56 AM CDTSevere Thunderstorm WarningARXChickasaw, Fayette, Howard, Winneshiek34 min
Jun 6, 2:24 AM CDTSevere Thunderstorm WarningARXAllamakee, Clayton, Winneshiek66 min
Jun 6, 7:05 AM CDTWind AdvisoryARXChickasaw, Fayette, Floyd, Howard, Mitchell, Winneshiek11 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.